Is Seretide causing more problems than the asthma?

Hi everyone, I'm interested to hear your views on Seretide. After some great advice from this forum, I am on my way to getting my acid reflux a bit better controlled. I changed a lot of my diet and find that I can now keep a lot of the acid away with Rennies. I always wondered if there was a link to the acid reflux and seretide, as it started a few weeks after I began taking the inhaler.

Anyway, I decided to try to drop my seretide dose to once a day (instead of twice) and see if having less acid has had a positive effect on my asthma. After just a couple of days, many of my problems were improving. I actually found that my breathing was easier and chest less constrained. My seemingly permanent sinus swelling went down and I could breathe normally through my nose for the first time in months. The acid reflux pretty much disappeared (although burping increased). My stomach pain went. My cramps were gone. My rib pain and armpit pain went....... I was overjoyed.....

Unfortunately, this morning I woke up coughing on mucus, so decided to go back to taking the seretide twice a day. I took the second dose a couple of hours ago and within minutes, I found my lungs feel like they're too big for my chest and breathing is harder. The rib pain and muscle cramps are back. I've had a couple of painful acid reflux incidents and my sinuses are beginning to swell.

If these are side effects, then ironically, it's the medicine that is causing most of my troubles.

Has anybody else had these experiences with seretide? If so, how did you overcome them? Is there an alternative to ask the doctor to prescribe? 

13 Replies

oldestnewest
  • I would talk to your GP and consultant and try and get changed to another inhaler.

  • I would definitely speak to your GP about alternative inhalers.

    I'm on seretide but haven't really noticed any side effects, but I'm also on steroids and such so it would be hard to know if it is specifically the seretide causing anything until I'm off steroids.

    hope you get sorted

  • Hi, I also think that my shortness of breath/ possible reflux  started after I started taking seretide for chronic cough - I asked 2 consultants but they both said that it's not possible and also keep reiterating that I cannot stop taking it!

  • All these things are on the list of side effects that comes with the inhaler, so it's certainly possible! I don't find my doctors to be very knowledgeable on asthma. I feel they don't really take it seriously. 

  • Hi FatherJack

    Im on Seretide 250 3 times 2 puffs a day. It is a good inhaler which keeps me mucus free. I believe all steroids based inhalers will give you side effects. We talked about rinsing and brushing teeth before. Above 800 mcg a day inhaled steroids get systemic and will give you worse side effects especially if you have taken them for a while.

    I am on Omeprazole 20mg daily to protect me from acid reflux caused by steroids. I wash my nose after inttake with those seewater sprays to make sure I clean my sinuses of the product. I did the same when I was on Fostair 8 puffs a day and kept of having chest infections so was upgraded to seretide. 

    For the muscle cramps etc I seem to be over those with added exercises and get my blood moving. Diet is important no inflammatory substances like dairy just keep to live yoghurt, have portidge and stewed apples to help with acidity in the gut, adding a vitamin D from Solgar is good and a complex vitamin B told me the physio. That seems to help in the long run. Ask for respiratory physio. 

    I had to seek these alternatives to help me deal with those side effects but I can't stand a repeat of infections and flare ups. 

    Good luck and take care xxx

  • Yes, I'm on 1000mcg a day, which barely keeps me controlled, but it's hard to tell if my breathlessness is caused by the meds. When I lowered my dose to 500 a day, the asthma crept back with a vengeance though, so I think I do need the higher dose. Maybe vitamin D supplements are worth looking into. I spend half the year in Ireland and we don't get a lot of sun!  I will look up respiratory physio online, thanks :) 

  • You're welcome. If I may don't lower your own dosage without prescribed alternative meds infections come back with a vengeance..I did it and had the same reaction you had😉 ..

  • Vitamin D is a must

     I had it confirmed by the specialist a calcium Vitamin D complex because of bad bone density for me. :)))

  • Finally another call to the help line, hospital referral and check up to review your treatment and get you stabilised seems appropriate.

    Let us know how you are getting on :)))

  • Yes, I have never actually visited an asthma clinic. I spend all my time travelling from place to place and don't get many chances to visit my registered doctor. Drop in clinics are happy to prescribe inhalers, but little else. When I do visit my own doctor, he doesn't seem very helpful and spends most of the time pointing out how expensive my medicine is, as if having asthma is something of a personal choice! I will certainly let you know, thanks for al your help :) 

  • 😊😊🌺

  • I had a problem but not the ones you mention. Mine was severe joint pain. My friend also had the same problem. Thinking back however I do remember having more sinus congestion 

  • There are alternative inhalers you could try ,,,,I've been on seratide for 10 years plus ,,,,I take it after my ventolin inhaler ,morning  after breakfast  and last thing at  night ,,